Reducible Galois representations and arithmetic homology for GL(4)
Annales Mathématiques Blaise Pascal, Tome 25 (2018) no. 2, pp. 207-246.

We prove that a sum of two odd irreducible two-dimensional Galois representations with squarefree relatively prime Serre conductors is attached to a Hecke eigenclass in the homology of a subgroup of GL(4,), with the level, nebentype, and coefficient module of the homology predicted by a generalization of Serre’s conjecture to higher dimensions. To do this we prove along the way that any Hecke eigenclass in the homology of a congruence subgroup of a maximal parabolic subgroup of GL(n,) has a reducible Galois representation attached, where the dimensions of the components correspond to the type of the parabolic subgroup. Our main new tool is a resolution of by GL(n,)-modules consisting of sums of Steinberg modules for all subspaces of n .

Publié le : 2018-11-28
DOI : https://doi.org/10.5802/ambp.375
Classification : 11F75,  11R80
Mots clés: Galois representations, arithmetic homology
@article{AMBP_2018__25_2_207_0,
     author = {Avner Ash and Darrin Doud},
     title = {Reducible Galois representations and arithmetic homology for $\protect \mathrm{GL}(4)$},
     journal = {Annales Math\'ematiques Blaise Pascal},
     publisher = {Universit\'e Clermont Auvergne, Laboratoire de math\'ematiques Blaise Pascal},
     volume = {25},
     number = {2},
     year = {2018},
     pages = {207-246},
     doi = {10.5802/ambp.375},
     language = {en},
     url = {ambp.centre-mersenne.org/item/AMBP_2018__25_2_207_0/}
}
Ash, Avner; Doud, Darrin. Reducible Galois representations and arithmetic homology for $\protect \mathrm{GL}(4)$. Annales Mathématiques Blaise Pascal, Tome 25 (2018) no. 2, pp. 207-246. doi : 10.5802/ambp.375. https://ambp.centre-mersenne.org/item/AMBP_2018__25_2_207_0/

[1] Avner Ash Galois representations attached to mod p cohomology of GL (n,Z), Duke Math. J., Tome 65 (1992) no. 2, pp. 235-255 | Article | MR 1150586

[2] Avner Ash Unstable cohomology of SL (n,𝒪), J. Algebra, Tome 167 (1994) no. 2, pp. 330-342 | Article | MR 1283290

[3] Avner Ash Direct sums of modp characters of G al ( ¯/) and the homology of GL(n,), Commun. Algebra, Tome 41 (2013) no. 5, pp. 1751-1775 | Article | MR 3062822

[4] Avner Ash Comparison of Steinberg modules for a field and a subfield, J. Algebra, Tome 507 (2018), pp. 200-224 | Article | MR 3807047

[5] Avner Ash; Darrin Doud Reducible Galois representations and the homology of GL (3,), Int. Math. Res. Not., Tome 5 (2014), pp. 1379-1408 | MR 3178602

[6] Avner Ash; Darrin Doud Galois representations attached to tensor products of arithmetic cohomology, J. Algebra, Tome 465 (2016), pp. 81-99 | Article | MR 3537816

[7] Avner Ash; Darrin Doud Relaxation of strict parity for reducible Galois representations attached to the homology of GL (3,), Int. J. Number Theory, Tome 12 (2016) no. 2, pp. 361-381 | Article | MR 3461437

[8] Avner Ash; Darrin Doud; David Pollack Galois representations with conjectural connections to arithmetic cohomology, Duke Math. J., Tome 112 (2002) no. 3, pp. 521-579 | Article | MR 1896473

[9] Avner Ash; Paul E. Gunnells; Mark McConnell Torsion in the cohomology of congruence subgroups of SL (4,) and Galois representations, J. Algebra, Tome 325 (2011), pp. 404-415 | Article | MR 2745546

[10] Avner Ash; Warren Sinnott An analogue of Serre’s conjecture for Galois representations and Hecke eigenclasses in the mod p cohomology of GL (n,Z), Duke Math. J., Tome 105 (2000) no. 1, pp. 1-24 | Article | MR 1788040

[11] Avner Ash; Glenn Stevens Cohomology of arithmetic groups and congruences between systems of Hecke eigenvalues, J. Reine Angew. Math., Tome 365 (1986), pp. 192-220 | MR 826158

[12] Avner Ash; Pham Huu Tiep Modular representations of GL (3,F p ), symmetric squares, and mod-p cohomology of GL (3,Z), J. Algebra, Tome 222 (1999) no. 2, pp. 376-399 | Article | MR 1727178

[13] Armand Borel; Jean-Pierre Serre Corners and arithmetic groups, Comment. Math. Helv., Tome 48 (1973), pp. 436-491 | Article | MR 0387495 | Zbl 0274.22011

[14] Kenneth S. Brown Cohomology of groups, Graduate Texts in Mathematics, Tome 87, Springer, 1994, x+306 pages | MR 1324339

[15] Stephen R. Doty; Grant Walker The composition factors of F p [x 1 ,x 2 ,x 3 ] as a GL (3,p)-module, J. Algebra, Tome 147 (1992) no. 2, pp. 411-441 | Article | MR 1161301

[16] Florian Herzig The weight in a Serre-type conjecture for tame n-dimensional Galois representations, Duke Math. J., Tome 149 (2009) no. 1, pp. 37-116 | Article | MR 2541127

[17] James E. Humphreys Modular representations of finite groups of Lie type, London Mathematical Society Lecture Note Series, Tome 326, Cambridge University Press, 2006, xvi+233 pages | MR 2199819

[18] Chandrashekhar Khare; Jean-Pierre Wintenberger Serre’s modularity conjecture. I, Invent. Math., Tome 178 (2009) no. 3, pp. 485-504 | Article | MR 2551763

[19] Chandrashekhar Khare; Jean-Pierre Wintenberger Serre’s modularity conjecture. II, Invent. Math., Tome 178 (2009) no. 3, pp. 505-586 | Article | MR 2551764

[20] Mark Kisin Modularity of 2-adic Barsotti-Tate representations, Invent. Math., Tome 178 (2009) no. 3, pp. 587-634 | Article | MR 2551765

[21] Derek J. S. Robinson A course in the theory of groups, Graduate Texts in Mathematics, Tome 80, Springer, 1996, xviii+499 pages | Article | MR 1357169

[22] Peter Scholze On torsion in the cohomology of locally symmetric varieties, Ann. Math., Tome 182 (2015) no. 3, pp. 945-1066 | Article | MR 3418533

[23] Jean-Pierre Serre Sur les représentations modulaires de degré 2 de G al (Q ¯/Q), Duke Math. J., Tome 54 (1987) no. 1, pp. 179-230 | Article | MR 885783

[24] Goro Shimura Introduction to the arithmetic theory of automorphic functions, Publications of the Mathematical Society of Japan, Tome 11, Princeton University Press, 1994, xiv+271 pages | MR 1291394 | Zbl 0872.11023